CSN Login
Members Online: 8

Nuerontin with Arimidex anyone???

melm
Posts: 105
Joined: Jan 2001

Thank all of you for your responses to my message on Wed concerning side effects of treatment. Have been off meds since Sun and still experiencing minor hot flashes but manageable. Now, my onco left a message yesterday that she wants to try Arimidex again only this time with Nuerontin, a anti-siezure drug. Has anyone tried this? I will need to let her know on Monday if I want to try this. Like I said before, I do not WANT to stop treatment but I cannot tolerate the contant 'heat' caused by the Arimidex or Tamoxifen. I have tried Vitamin E, Clonidine, Effexor, Ballangral S so far with no relief.

God Bless You All!
Love,
Mel in AR

sevey
Posts: 185
Joined: Aug 2002

Dear Mel in AR,
I will not give out medical advice because I'm not a onco......However I have similiar reactions and I am getting better...Through the Grace of God and the Great Physision {Jesus Christ} Who guides the hand of my Drs.....Sometimes the cure is as bad as the sickness, but it is a wise thing to listen to your Dr if you trust him.
The drs I did'nt trust I walked away from......Its good to find another before you walk away......That and a lot of prayer and faith in the Lord.....
Sincerely
Cathy

sevey
Posts: 185
Joined: Aug 2002

Mel I accidently called you Kat I am sorry.
I guess its the pain meds I'm on, so please forgive me OK. The Blood of Jesus over everyone! Oh yeah, Kat forgive me too.
I just posted you a messege right before Mel.
Maybe I should go lay down for a little while or something.....
Sincerely
Cathy

melm
Posts: 105
Joined: Jan 2001

That's okay, Cathy...I answer to most anything these days! Thanks for the response. I will continue treatment, I know that. I just have really enjoyed this week of 'freedom' from the side effects. I really trust my Oncologist..she is wonderful. I will not second-guess her. We will keep trying until I find relief (along with my daily prayers). I read your personal page, Cathy, and I must say this. You are an extremely strong woman and I admire you. The Lord has carried you through 10 times what I have experienced and you are truly an inspiration. God Bless You.
Pleae email me anytime. I still haven't figured out when to visit the chat room when there is actually someone there!!

Love, hugs and God's grace to you-
Mel in AR
meldav@ipa.net

inkblot
Posts: 705
Joined: Jul 2001

Hi Mel:

Have you tried Evening Primrose Oil or Remifemen? Know ladies who've had very excellent results with these.

Wondering why your doc is wanting a yes or no on Monday? I think it's a good idea to always take your time with these things...wait until you feel that you've enough info to make the best choice for yourself. Research and you'll also need to know the side effects of the anti-seizure drug. What is she expecting the anti-seizure drug to do exactly? You need to carefully consider whether you want to take yet more drugs to help render your system able to tolerate something it's trying to reject and consider all the side effects.

I know several ladies who simply could not tolerate Tamoxifen and had to stop taking it. One had severe sweats w/severe headaches and another had major leg cramps, plus paralyzing sweats and vomiting. She couldn't even leave the house. Many women seem to handle it fairly well though...just the occasional gal whose system says: "NO".

Hope you can find the right answer/balance. Just thought you may want to give the E.P.
Oil and the Remefemin product consideration. Ask your doctor what she thinks of both. Can't hurt to ask but sometimes, we have to just bite the bullet and make our own decisions...particularly concerning "natural" remedies. Just read up and see what you think and how you feel.

Best wishes for just the right solution.

Love, light and laughter,
Ink

melm
Posts: 105
Joined: Jan 2001

Ink,
Thanks for the reply. The neurontin is supposed to relieve and sometime irradicate the hot flashes caused by Tamoxifen or Arimidex. What can you tell me about Remifemen?
Mel in AR

inkblot
Posts: 705
Joined: Jul 2001

Hi Mel:

Can share what I know to date...Hope to be able to share more in the coming weeks. I just began taking it last week.

I developed night sweats during chemo. By the time I finished chemo, I was down to just a few/night. Never had daytime flashes, etc.. The night sweats were a terror there for a while though.

I'm a year out of all treatment and they've tapered to just the occasional night sweat. It may sound silly that I'd like to eliminate them altogether but that's my ambition! Ha.

When I do have one, I have to get up and change my night clothes, etc. and can't get back to sleep straight away and this leaves me tired and sluggish the next day. Never fails that I go weeks with zero and then when I have a demanding or important day coming up, I'll inevitably get one!

I checked with my team of docs. They all feel it's safe to take (recommended course is about 9 months, before going off it to see if you're over the hump). My med onc is the only one who thought it would be safer to wait till more info is available (mostly due to the Black Cohosh) for results concerning women who've had "bc" taking it. She did, however, offer me a prescription drug instead...interesting. I declined as I avoid prescription drugs like the plague unless they're absolutely essential. I can do without the side effects, thank you very much.

The active ingredient in Remifemin is Black Cohosh. It has been used by post menopausal women, successfully, for over 40 years. No side effects are noted except a very few women who may get an upset tummy, initially, which typically goes away after about a week.
It is distributed by SmithKline Beecham's consumer healthcare division, Pittsburg, PA.
You can reach them toll free @ 1-800-965-8804, weekdays, with any questions.

It's taken twice/daily...a.m. and p.m. I don't know what it costs as my gyn gave me a free 3 month supply. I'll try to remember to keep you posted on how it seems to work for me. If it doesn't work, after a reasonable period of time, then I'll go on to plan B...the Evening Primrose Oil.

My gyn tells me that I will "outgrow" any sweats at all. Says it usually takes one to two years though for most women.

That's about all I can tell you, except that I know several post menopausal women who highly recommended it. My gyn says that for women for whom it doesn't work, the EP Oil is the next best choice for "natural" control.

Good Luck!

Love, light and laughter,
Ink

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network